MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200008
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol phasix st (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st and phasix st on (b)(6) 2020 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st and phasix st on (b)(6) 2020 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 ¿ patient was diagnosed with parastomal hernia thereby underwent laparoscopic repair with implant of phasix st mesh (device #1).Per operative notes, ¿the fascial defects were reduced and circular phasix st mesh (device #1) was placed and sutured it circumferentially and tacked.¿ (b)(6) 2020 ¿ patient was diagnosed with recurrent incarcerated ventral hernia and small bowel obstruction thereby underwent open repair with implant of ventralight st using echo ps (device #2).Per operative notes, ¿the hernia defect and adhesions were identified and taken down.The loops of small bowel that were dilated in were reduced.The fascial defect was closed with ventralight st using echo ps (device #2) and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol phasix st (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol¿ phasix st mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol - ventralight st using echo ps (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13334354
Report Number1213643-2022-90361
Device Sequence Number5113117
Product Code OWT
UDI-Device Identifier00801741095276
UDI-Public(01)00801741095276(17)200328(10)HUCP3462
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number1200008
Device Lot NumberHUCP3462
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age46 YR
Patient SexFemale